MAUDE Adverse Event Report: KARL STORZ SE & CO. KG CLICKLINE OUTER SHEATH/ FORCEPS INSERT (KELLY DISSECTING AND GRASPING FORCEPS); SHEATH FOR RIGID ENDOSCOPE

KARL STORZ SE & CO. KG CLICKLINE OUTER SHEATH/ FORCEPS INSERT (KELLY DISSECTING AND GRASPING FORCEPS); SHEATH FOR RIGID ENDOSCOPE
Model Number 30310MDS
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
As per a manufacturer incident report we received from the factory in (b)(6): paediatric consultant surgeon was doing thoracic oesophageal duplication cyst resection via thoracotomy approach during surgery.Surgeon was using forceps kelly dissecting & grasping 3mm.Somehow, when surgeon tred to take forceps kelly out, it was not coming through 3mm trocar.So surgeon made an incision bigger and removed the forceps.When the forceps out, scrub nurse noticed screw is missing from the forceps and informed the surgeon.Did x-ray to patient, nothing found.The patient condition post-op was okay.(mfr's.Internal complaint #(b)(4)).
 
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.
 
Additional Manufacturer Narrative
Per manufacturer's evaluation finding: the affected 30310mds forceps insert has been inspected by the manufacturer.Upon the investigation it could be confirmed that one rivet on the joint/hinge of the forceps is broken.Based on the breaking point visible on the rivet, which shows an even fracture, it an be concluded that there must have been a large shear effect/ mechanical overload exerted on the rivet to cause the breakage.A mechanical overload by too much force application is, therefore, determined as the most probable root cause.In addition, the affected article was produced in june 2012, so it can be assumed that there has been some wear coming from many applications.The applicable instruction manual for the product includes the following safety relevant information: "warning: risk of injury: overloading the instrument by exerting too much force may cause the medical device to break, bend, and malfunction, and consequently injure the patient or user.Do not overload the instruments.Do not bend bent instruments back to their original position."."warning: risk of injury: incorretly assembled and damaged instruments can lead to injuries to the patient.Instruments and all of the accessories used in combination with them must be checked immediately before and after every use to ensure that they are complete, free from damage, and in full working order and have no unintentional rough surfaces, sharp corners, burred edges or projecting parts.Care must be taken not to leave missing or broken-off components inside the patient.".

Brand Name
CLICKLINE OUTER SHEATH/ FORCEPS INSERT (KELLY DISSECTING AND GRASPING FORCEPS)
Common Device Name
SHEATH FOR RIGID ENDOSCOPE
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen,
GM 
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen,
GM  
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245-5017
4242188738
MDR Report Key13869693
Report Number9610617-2022-00029
Device Sequence Number4715904
Product Code GCJ
UDI-Device Identifier04048551121771
UDI-Public4048551121771
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K935071
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number30310MDS
Device Catalogue Number30310MDS
Device Lot NumberTX04
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2022
Supplement Date Received by Manufacturer05/09/2022
Initial Report FDA Received Date03/23/2022
Supplement Report FDA Received Date05/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/15/2012
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown
Patient Weight2 KG